Statistics from Altmetric.com
Commentary on: OpenUrl
Atrial fibrillation (AF) is associated with higher risk of thromboembolism and thus warrants the use of anticoagulants for prevention of adverse outcomes.1 However, anticoagulation comes at the price of a higher risk of gastrointestinal bleeding (GIB). Current guidelines recommend interrupting anticoagulation in the case of GIB but do not inform on whether it should be resumed. This study assesses risks of all-cause mortality, thromboembolism, major bleeding and recurrent GIB associated with resuming antithrombotic treatment after GIB among patients with AF.
This prospective cohort study included non-valvular patients with AF who experienced GIB while receiving single or combined antithrombotic treatment with an antiplatelet and/or anticoagulant in a Danish cohort …
Competing interests None declared.
Provenance and peer review Commissioned; internally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.